Why do certain hormonal contraceptives increase the risk of HIV?

American Society for Microbiology, 1st September 2015

In recent years, evidence has been building that injectable contraceptive depot medroxyprogesterone acetate (Depo-Provera or DMPA) is associated with an increased risk of HIV infection. Now a study published in the September 1st issue of mBio, an online open-access journal of the American Society for Microbiology, provides a biological explanation for the phenomenon.

Read more here

 

 

 

follow-up to post “Depo-Provera Linked to Increased HIV Risk in Africa”

Hi SASHA readers,

Some people have pointed out that the link in the previous post “Depo-Provera Linked to Increased HIV Risk in Africa” goes to a login page which locks them out. I found the article through google, and it turns out you can only access it in you go in that way, i.e. via google results. I was not aware of this when i posted it.

Cheers,

SASHA

 

Depo-Provera Linked to Increased HIV Risk in Africa

Medscape, January 09, 2015

The injectable contraceptive depot medroxyprogesterone (Depo-Provera or DMPA) is associated with elevated risk for HIV infection among women in low-income or middle-income countries of sub-Saharan Africa, according to a study.

The mechanism behind a link between DMPA and HIV infection is not known.

Read more here